Go Back   NeuroTalk Support Groups > Health Conditions M - Z > Peripheral Neuropathy

Neurontin making me sick - help! are there any alternatives?

Reply
Thread Tools Display Modes
Unread 11-10-2009, 09:52 AM   #1
Swmnupstrm
Junior Member
 
Join Date: Nov 2009
Location: St Johns River FL; The lakes of MI; or on the road.
Posts: 99
My Mood:
Confused Neurontin making me sick - help! are there any alternatives?

I've been on 300 mg bid since Sunday (300 mg once Saturday). It's really helping the neuropathy, but the side effects are terrible - I feel like I have the flu. I'm supposed to take it TID, but can't tolerate it.

Is there anything else I can use - I know there's Lyrica, but it's from the same family.

Thanks
Swmnupstrm is offline   Reply With Quote
Unread 11-10-2009, 10:24 AM   #2
cyclelops
Senior Member
 
cyclelops's Avatar
 
Join Date: May 2007
Posts: 1,997
My Mood:
Default

Lyrica is similar but supposedly more 'refined', also much more expensive. Make sure your insurance covers.

Neurontin (gabapentin) comes in 100mg dose. Perhaps you need to start with a lower dose. That said, some people just don't do well with it.
cyclelops is offline   Reply With Quote
Unread 11-10-2009, 10:39 AM   #3
sabimax
Magnate
 
sabimax's Avatar
 
Join Date: Jan 2008
Location: michigan
Posts: 2,186
My Mood:
Default

also even though same kind of meds, they can affect you differently.. Lyrica had me feeling wacked out for days...

Neurontin felt a bit off for few days but not bad, and no side effects over the year or so on it!!

call the doctor maybe, hugssss,sarah (who is trying new medicine too and whacked out with side effects and unsure about it... cymbalta)
__________________
KEEP SMILING, LIFE IS TOO SHORT TO WEAR A FROWN!!
sabimax is offline   Reply With Quote
Unread 11-10-2009, 07:20 PM   #4
nide44
Senior Member
 
nide44's Avatar
 
Join Date: Aug 2006
Location: Chesapeake Bay, Land O' Pleasant Livin'
Posts: 1,659
My Mood:
Default

IT takes at least a week or two to acclimate to
Neurontin .
There are other meds (over 75) used to treat PN.
Others are in the anti-depression class,
& have different s/e, Topamax is one - Cymbalta another
Then there is Keppra, etc..... etc.
__________________
Bob B
nide44 is offline   Reply With Quote
Unread 11-10-2009, 09:04 PM   #5
shiney sue
Senior Member
 
Join Date: Mar 2007
Posts: 1,812
My Mood:
Default Hi there

Trouble is everyone is right,I'm on 3,600 mg. of neurontin a day,oh boy was it easy,no,but it was take it slow,neuro de, watched very carefully.I had so many recations to so many other things. I am a huge fan of TVTG but not everyone can take it. I toally agree with Bob talk to your Dr.he can't treat you if what he's using is many you sick. I musr admit it made me feel yucky at first.I want to wish you all the luck in the world friend. Sue
shiney sue is offline   Reply With Quote
Unread 11-11-2009, 05:26 PM   #6
mrsD
Super Moderator
 
mrsD's Avatar
 
Join Date: Aug 2006
Location: Great Lakes
Posts: 27,645
Thumbs up

Hi, Sue. Nice to see you back posting!
__________________
aka mrsdoubtfyre
All truths are easy to understand once they are discovered; the point is to discover them.-- Galileo Galilei
Bald eagle in the early morning on vacation 2013 with a fish. The fishing crows were hoping to steal it from him. This is a long telephoto shot from our dock.
************************************
Please use the search function to find more information here in our forums. Your keyword must be at least 4 letters long. This is the handy link:


************************************
Here is a link to our guidelines that explains how to post links and information properly here due to copyright laws:

mrsD is offline   Reply With Quote
Unread 11-11-2009, 05:33 PM   #7
cyclelops
Senior Member
 
cyclelops's Avatar
 
Join Date: May 2007
Posts: 1,997
My Mood:
Default

The more neurontin you take the less you absorb. Check out neurontin and bioavailability.

Some people just can't take some drugs.
cyclelops is offline   Reply With Quote
Unread 11-13-2009, 08:36 AM   #8
stagger
Member
 
Join Date: Aug 2006
Posts: 314
Default

I started out on neurotin and after getting up to 3600mg aday over a six month period I switched to Lyrica. Neurotin is not one of my preferred meds due to the way it affected my thinking. Lyrica makes me a little sleepy, but taking the B complex gives me an energy boost. ( B-Right formula by Jarrow purchased at IHerb)
stagger is offline   Reply With Quote
Unread 11-16-2009, 10:20 AM   #9
Quilterpup
Junior Member
 
Join Date: Nov 2009
Posts: 9
Default Me too!

I just started taking neurontin 10 days ago. I am currently on 200mg 3x a day. I am noticing unpleasant side effects such as sleepiness and nausea. I will starting taking 300mg starting on Friday. I am showing an improvement in my symptoms so I want to be able to continue on this med.
Quilterpup is offline   Reply With Quote
Unread 11-16-2009, 01:33 PM   #10
Kakimbo
Member
 
Join Date: Sep 2009
Location: Galena, MD
Posts: 280
My Mood:
Default

Quote:
Originally Posted by Swmnupstrm View Post
I've been on 300 mg bid since Sunday (300 mg once Saturday). It's really helping the neuropathy, but the side effects are terrible - I feel like I have the flu. I'm supposed to take it TID, but can't tolerate it.

Is there anything else I can use - I know there's Lyrica, but it's from the same family.

Thanks
Hi there. I was taking 3600mg. of neurontin each day for over a year. I recently weaned myself off completely because I could not handle the side effects. My mind wash mush, my memory shot and I felt like I had been hit by a truck. The nausea was also horrible; but I thought it was more from my pain meds. I asked about Lyrica and my PM said that the side effects are even worse. Wish I had more info. Good luck!
__________________
Kakimbo is offline   Reply With Quote
Reply

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Forum Jump

Similar Threads
Thread Thread Starter Forum Replies Last Post
DBS...alternatives? Conductor71 Parkinson's Disease 3 09-29-2009 11:19 PM
Neurontin and swelling! . . . Neurontin and incontinence! lefthanded Peripheral Neuropathy 13 05-24-2008 04:58 AM
What’s Making Us Sick Is an Epidemic of Diagnoses Stitcher Parkinson's Disease 0 01-05-2007 03:27 PM
Nerves making me sick Nikko Bipolar Disorder 3 10-27-2006 01:47 AM


All times are GMT -5. The time now is 08:34 PM.
Brought to you by the fine folks who publish mental health and psychology information at Psych CentralMental Health Forums

The material on this site is for informational purposes only, and is not a substitute for medical advice, diagnosis or treatment
provided by a qualified health care provider. Always consult your doctor before trying anything you read here.


Powered by vBulletin • Copyright ©2000 - 2014, Jelsoft Enterprises Ltd.


All posts copyright their original authors • Community GuidelinesTerms of UsePrivacy Policy
NeuroTalk Archives